Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 27, NWS Tampa Bay, FL

May 21, 2012

NWS Tampa Bay, FL issued this red flag warning at May 21, 2012, 8:31 AM EDT. It took effect at May 21, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2012, 8:31 AM EDT (12:31 UTC)
In effect from
May 21, 2012, 1:00 PM EDT
Expired
May 21, 2012, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS82 KTBW 211231
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT MON MAY 21 2012

...RED FLAG WARNING FOR PASCO AND HERNANDO COUNTIES THIS AFTERNOON
AND EVENING...

.VERY DRY AIR IN PLACE IN INTERIOR PORTIONS OF THE NATURE COAST
WILL PRODUCE LOW RELATIVE HUMIDITY AND CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING.

FLZ048-049-220000-
/O.NEW.KTBW.FW.W.0027.120521T1700Z-120522T0000Z/
HERNANDO-PASCO-
831 AM EDT MON MAY 21 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR INTERIOR PASCO AND HERNANDO COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. 

* AFFECTED AREA...HERNANDO...PASCO.

* WIND...NORTHEAST AROUND 10 MPH BECOMING NORTHWEST NEAR THE COAST.

* HUMIDITY...25 TO 30 PERCENT ACROSS THE INTERIOR.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$


LJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 21, 3:43 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, May 21, 3:43 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
343 AM EDT MON MAY 21 2012

.SYNOPSIS...
EARLY THIS MORNING AN UPPER RIDGE REACHED FROM THE DESERT SOUTHWEST
TO THE CANADIAN ROCKIES WHILE A LOW NEAR HUDSON BAY TROUGHED ACROSS
THE GREAT LAKES TO THE SE U.S. AT THE SURFACE...A TROUGH STRETCHED
FROM NEAR BAJA CALIFORNIA NORTHWARD ACROSS THE GREAT BASIN...A
COLD FRONT EXTENDED FROM JAMES BAY TO THE SOUTHERN U.S. PLAINS...
AND TROPICAL STORM ALBERTO WAS OFF THE SOUTHWEST COAST. CHECK THE
LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER FOR THE MOST
CURRENT INFORMATION ON ALBERTO.

&&

.SHORT TERM (TODAY - WEDNESDAY)...
THE LARGE SCALE TROUGH INITIALLY ACROSS THE EASTERN U.S. WILL
DEEPEN OVER THE SOUTHEASTERN STATES BY WED. A WEAK SURFACE
PRESSURE FIELD WILL RESIDE ACROSS THE AREA THROUGH TONIGHT AS
ALBERTO GENERALLY TRACKS AWAY. ON TUE SURFACE RIDGING BEGINS TO
BUILD INTO SOUTHERN FL FROM THE ATLANTIC AS A TROUGH FORMS OVER
THE NW CARIBBEAN...THE RIDGE LIFTS NORTHWARD WED AS THE TROUGH
MOVES TOWARD THE YUCATAN.

DRY AIR WILL CONTINUE FROM AROUND TAMPA BAY NORTHWARD WITH VERY
LOW RAIN CHANCES. HOWEVER THE AIR MASS TO THE SOUTH IS SLIGHTLY
MORE MOIST AND WILL BE REINFORCED SOME ON EAST AND SE LOW LEVEL
FLOW...A RESULT OF THE RIDGE BUILDING IN AND THE TROUGH MOVING BY
TO THE SOUTH...DURING THE NEXT COUPLE OF DAYS. SOUTHERN LOCATIONS
WILL HAVE A SLIGHT CHANCE OF STORMS IN AFTERNOON AND EARLY EVENING
HOURS. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL BY A DEGREES OR
TWO. ALTHOUGH THE NORTH MAY SEE LOWS SLIGHTLY BELOW DUE TO THE DRIER
AIR.

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...
THE GFS/ECMWF REMAIN FAIRLY SIMILAR WITH THE SYNOPTIC SCALE PATTERN
DURING THE LONG TERM PERIOD SO WILL USE A BLEND. AT THE START OF
THE PERIOD AN UPPER TROUGH WILL PERSIST OVER THE EASTERN U.S. THROUGH
THURSDAY...THEN WILL BEGIN TO LIFT OUT TO THE NORTHEAST ON FRIDAY
IN RESPONSE TO A DIGGING UPPER TROUGH OUT WEST. AS THE TROUGH OUT
WEST AMPLIFIES IT WILL HELP TO BUILD STRONG UPPER RIDGING OVER THE
EASTERN HALF OF THE U.S. LATE FRIDAY INTO THE UPCOMING WEEKEND. AT
THE SURFACE A WEAK PRESSURE PATTERN WILL FAVOR A SEA BREEZE EACH DAY
HOWEVER LIMITED MOISTURE AND INCREASING SUBSIDENCE FROM THE UPPER
RIDGE WILL KEEP RAIN CHANCES LOW WITH ONLY ISOLATED  SHOWERS OR
STORMS (POPS 20 PERCENT) EXPECTED ALONG THE SEA BREEZE EACH AFTERNOON
THROUGH FRIDAY.

DURING THE UPCOMING WEEKEND INCREASING MOISTURE COUPLED WITH AN
INVERTED TROUGH APPROACHING AND MOVING ACROSS THE REGION WILL HELP
TO INCREASE RAIN CHANCES SOME...WITH LOW END SCATTERED RANGE POPS
(30 PERCENT) A GOOD BET. INCREASING HEIGHTS AND WARMING 850MB
TEMPERATURES WILL FAVOR ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD
WITH DAYTIME HIGHS CLIMBING TO AROUND 90 ALONG THE COAST AND LOWER
90S INLAND...WITH OVERNIGHT LOWS IN THE UPPER 60S NORTH AND LOWER
70S CENTRAL AND SOUTH.

&&

.AVIATION...
MAY SEE BRIEF IFR CEILINGS DEVELOP AT KPGD PRIOR TO 12Z THIS
MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED AT ALL TERMINAL
SITES DURING THE NEXT 24 HOURS. NORTHEAST TO EAST WINDS IN THE
5 TO 7 KNOT RANGE EARLY THIS MORNING WILL BECOME NORTHWEST IN
THE 8 TO 12 KNOT RANGE AFTER 21/15Z. NORTHWEST WINDS WILL BECOME
NORTH TO NORTHEAST AROUND 5 KNOTS AFTER 22/02Z TONIGHT.

&&

.MARINE...
A GENERALLY RELAXED PRESSURE FIELD WILL RESIDE ACROSS THE WATERS
THROUGH THE WEEK WITH WINDS NO MORE THAN 15KTS AND USUALLY LESS.
AFTERNOON SEA BREEZES ARE EXPECTED NEAR THE COAST.

&&

.FIRE WEATHER...
ENOUGH DRY AIR WILL BE IN PLACE TODAY TO PRODUCE 2 TO 4 HOURS OF
CRITICAL RELATIVE HUMIDITY VALUES FROM HILLSBOROUGH-POLK NORTHWARD.
ELEVATED ERC VALUES ALONG WITH SOME GUSTY WINDS WILL SUPPORT A FIRE
DANGER STATEMENT FOR THOSE LOCATIONS. MOISTURE ACROSS THE ENTIRE
AREA WILL BEGIN TO CREEP UP TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  87  71  90  72 /  10  10  10  10
FMY  87  71  90  71 /  20  20  20  20
GIF  90  69  91  69 /  10  10  10  10
SRQ  85  69  88  70 /  10  10  10  10
BKV  88  60  91  66 /  10  10  10  10
SPG  86  73  89  75 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, May 21, 4:33 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
433 AM EDT MON MAY 21 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
433 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DRIER AIR WILL LIMIT THUNDERSTORM COVERAGE ACROSS MUCH OF THE
AREA...EXCEPT IN SOUTHWEST FLORIDA WHERE SLIGHTLY DEEPER MOISTURE
ALONG WITH AN AFTERNOON SEA BREEZE WILL PRODUCE A SLIGHT CHANCE OF
THUNDERSTORMS. STORMS THAT FORM WILL BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS
AND HAIL. ALL RESIDENTS AND VISITORS SHOULD KEEP AN EYE TO THE SKY
TODAY. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS
IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
A SLIGHT CHANCE OF THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
SOUTHWEST FLORIDA TUESDAY AND WEDNESDAY. THEN BEGINNING THURSDAY
A SLOW INCREASE IN MOISTURE WILL SUPPORT A SLIGHT CHANCE TO A
CHANCE OF THUNDERSTORMS ALONG SEA BREEZE BOUNDARIES...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. STORMS THAT DEVELOP
WILL PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND
STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RUDE

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.